Previous |  Up |  Next

Article

Keywords:
orthomodular lattice; state; noncompatible pairs; (quasi)variety
Summary:
In the logico-algebraic foundation of quantum mechanics one often deals with the orthomodular lattices (OML) which enjoy state-separating properties of noncompatible pairs (see e.g. , and ). These properties usually guarantee reasonable “richness” of the state space—an assumption needed in developing the theory of quantum logics. In this note we consider these classes of OMLs from the universal algebra standpoint, showing, as the main result, that these classes form quasivarieties. We also illustrate by examples that these classes may (and need not) be varieties. The results supplement the research carried on in , , , , , , , and .
References:
[1] A. B. D’Andrea, S. Pulmannová: Quasivarieties of orthomodular lattices and Bell inequalities. Rep. Math. Phys. 37 (1996), 261–266. DOI 10.1016/0034-4877(96)89766-7 | MR 1400390
[2] L. Beran: Orthomodular Lattices (Algebraic Approach). Academia (Prague), 1984. MR 0785005
[3] G. Bruns, G. Kalmbach: Varieties of orthomodular lattices I, II. Canad. J. Math. 23 (1971), 802–810. DOI 10.4153/CJM-1971-089-1 | MR 0289374
[4] R. Godowski: Varieties of orthomodular lattices with a strongly full set of states. Demonstratio Math. XIV, 3 (1981), 725–732. MR 0663122 | Zbl 0483.06007
[5] R. Godowski: States orthomodular lattices. Demonstratio Math. XV, 3 (1982), 817–822. MR 0693543
[6] R. Godowski, R. J. Greechie: Some equations related to states on orthomodular lattices. Demonstratio Math. XVII, 1 (1984), 241–250. MR 0760356
[7] J. Grätzer: Universal Algebra (2nd ed.). Springer-Verlag, New York/Heidelberg/Berlin, 1979. MR 0538623 | Zbl 0412.08001
[8] R. J. Greechie: Orthomodular lattices admitting no states. J. Combin. Theory 10 (1971), 119–132. DOI 10.1016/0097-3165(71)90015-X | MR 0274355 | Zbl 0219.06007
[9] S. Gudder: Stochastic Methods in Quantum Mechanics. Elsevier/North-Holland, Amsterdam, 1979. MR 0543489 | Zbl 0439.46047
[10] G. Kalmbach: Orthomodular Lattices. Academic Press, London, 1983. MR 0716496 | Zbl 0528.06012
[11] M. Matoušek: Orthomodular lattices with fully nontrivial commutators. Comment. Math. Univ. Carolin. 33, 1 (1992), 25–32. MR 1173742
[12] R. Mayet: Varieties of orthomodular lattices related to states. Algebra Universalis 20 (1985), 368–386. DOI 10.1007/BF01195144 | MR 0811695 | Zbl 0581.06006
[13] R. Mayet: Equational bases for some varieties of orthomodular lattices related to states. Algebra Universalis 23 (1986), 167–195. DOI 10.1007/BF01237719 | MR 0896969 | Zbl 0618.06003
[14] P. Pták: Exotic logics. Colloq. Math. 54 (1987), 1–7. MR 0928651
[15] P. Pták, S. Pulmanová: Orthomodular Structures as Quantum Logics. Kluwer, 1991.
[16] P. Pták, V. Rogalewicz: Measures on orthomodular partially ordered sets. J. Pure Appl. Algebra 28 (1983), 75–80. DOI 10.1016/0022-4049(83)90074-9 | MR 0692854
[17] F. Schultz: A characterization of state space of orthomodular lattices. J. Combin. Theory 17 (1974), 317–328. DOI 10.1016/0097-3165(74)90096-X | MR 0364042
[18] V. Varadarajan: Geometry of Quantum Theory I, II. Van Nostrand, Princeton, 1968, 1970.
Partner of
EuDML logo